MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL ENDOBUTTON 4.5MM (ONST); INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SMITH & NEPHEW, INC. DRILL ENDOBUTTON 4.5MM (ONST); INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 013184
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during acl procedure, doctor opened an endobutton cl pac and as the case went on and he used the 4.5mm drill tip he realized the 4.5 drill bit looked different than others he had used in the past.He asked to get another pac to compare the two, and they were different.The drill bit opened first, was larger and had a different tip than the second one.He ended up having to create another tunnel with the new 4.5 drill.No patient injury was reported.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question will not be returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of failure without having the failed product or the pertinent clinical details to consider.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.No further investigation is required.

Brand Name
DRILL ENDOBUTTON 4.5MM (ONST)
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8087445
Report Number1219602-2018-01591
Device Sequence Number13792771
Product Code HWE
UDI-Device Identifier03596010375322
UDI-Public03596010375322
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number013184
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer11/20/2018
02/13/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date11/20/2018
02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1